Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 12, 2010, 10:58 PM EDT for McDowell County, Wyoming County, West Virginia. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2010, 10:58 PM EDT (02:58 UTC)
- Expired
- Jun 13, 2010, 4:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties McDowell County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 12:30 AM EDT | FLASH FLOOD | Davy, WV | NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER FROM AREA CREEKS. SEVERAL MUDSLIDES HAVE ALSO BEEN REPORTED. ROUTE 52 IS CLOSED DUE TO HIGH WATER. |
| Jun 13, 12:30 AM EDT | FLASH FLOOD | Welch, WV | NUMEROUS ROADS ARE IMPASSABLE DUE TO HIGH WATER FROM AREA CREEKS AND STREAMS. SEVERAL MUDSLIDES HAVE ALSO BEEN REPORTED. ROUTE 52 IS CLOSED DUE TO HIGH WATER. |
| Jun 13, 12:45 AM EDT | FLASH FLOOD | Keystone, WV | ROUTE 52 CLOSED DUE TO HIGH WATER FROM AREA CREEKS AND STREAMS. |
| Jun 13, 12:45 AM EDT | FLASH FLOOD | Maybeury, WV | NUMEROUS ROADS ARE CLOSED DUE TO HIGH WATER FROM AREA CREEKS AND STREAMS. SEVERAL MUDSLIDES HAVE ALSO BEEN REPORTED. ROUTE 52 IS CLOSED DUE TO HIGH WATER. |
| Jun 13, 1:21 AM EDT | FLOOD | Pageton, WV | STREAMS OVER ROADS OR BRIDGES. |
| Jun 13, 2:00 AM EDT | FLASH FLOOD | Davy, WV | 911 DIRECTORS HOUSE SURROUNDED BY WATER IN SMALL COMMUNITY JUST OUTSIDE DAVY. BRIDGE OVER CREEK ON RT 7 OUT OF THAT COMMUNITY WASHED OUT. PHONE LINES DOWN. |
| Jun 13, 3:01 AM EDT | FLASH FLOOD | 2 Nne Welch, WV | UPPER SHANNON BRANCH FLOWING DOWN ROAD NEAR CAPELS |
| Jun 13, 3:37 AM EDT | FLASH FLOOD | Welch, WV | MOST ROADS AROUND WELCH CLOSED DUE TO HIGH WATER. ROUTES 7 AND 52 ALSO CLOSED ACROSS MOST OF COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 92 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
241
WGUS51 KRLX 130258
FFWRLX
WVC047-109-130600-
/O.NEW.KRLX.FF.W.0029.100613T0258Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1058 PM EDT SAT JUN 12 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MCDOWELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WELCH...
SOUTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 200 AM EDT
* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING OVER THE WARNED AREA.
THESE STORMS HAVE A TENDENCY TO MOVE OVER THE SAME LOCATIONS.
RAINFALL AMOUNTS UP TO ONE INCH CAN BE EXPECTED ON ALREADY
SATURATED SOILS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
FALLS STATE PARK...MULLENS...PINEVILLE...AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3748 8171 3756 8160 3770 8150 3757 8131
3754 8129 3751 8122 3749 8126 3745 8128
3742 8128 3740 8129 3740 8131 3729 8139
$$
302 follow-up statements
232
WGUS71 KRLX 130438
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1238 AM EDT SUN JUN 13 2010
WVC047-109-130600-
/O.CON.KRLX.FF.W.0029.000000T0000Z-100613T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDOWELL WV-WYOMING WV-
1238 AM EDT SUN JUN 13 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
EASTERN WYOMING AND NORTHEASTERN MCDOWELL COUNTIES...
AT 1231 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FALLING OVER THE WARNED AREA. AREA CREEKS AND
STREAMS WILL CONTINUE TO RISE AND PRODUCE FLOODING...PARTICULARLY
FROM WOLF PEN TO WELCH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN FALLS
STATE PARK...PINEVILLE...MULLENS...AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3748 8171 3756 8160 3770 8150 3757 8131
3754 8129 3751 8122 3749 8126 3745 8128
3742 8128 3740 8129 3740 8131 3729 8139
$$
30993
WGUS51 KRLX 130538
FFWRLX
WVC047-109-130800-
/O.EXT.KRLX.FF.W.0029.000000T0000Z-100613T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
138 AM EDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MCDOWELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WELCH...
EASTERN WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 400 AM EDT
* AT 131 AM EDT...THE WYOMING COUNTY 911 CENTER CONTINUES TO RECEIVE
REPORTS OF FLOODING...PARTICULARLY FROM DAVY TO WELCH. NUMEROUS
ROADS HAVE BEEN CLOSED DUE TO HIGH WATER. THE WYOMING COUNTY 911
CENTER ALSO CONTINUES TO RECEIVE REPORTS OF FLOODING.
THUNDERSTORMS CONTINUE TO AFFECT THE WARNED AREA...WITH
ANOTHER INCH OF RAIN POSSIBLE. AREA CREEKS WILL CONTINUE TO CAUSE
FLOODING OF ADJACENT ROADS AND RESIDENCES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
FALLS STATE PARK...MULLENS...AND WELCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CHARLESTON.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3748 8171 3756 8160 3770 8150 3757 8131
3754 8129 3751 8122 3749 8126 3745 8128
3742 8128 3740 8129 3740 8131 3729 8139
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:09 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 12, 10:09 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1009 PM EDT SAT JUN 12 2010
.SYNOPSIS...
DIURNAL HEATING AND HIGH HUMIDITY KEEP UNSETTLE WEATHER THRU
TUESDAY. WEAK UPPER LEVEL WAVES PASSING THRU MONDAY. COLD FRONT
BRINGS STORM ACTIVITY WEDNESDAY. HIGH PRESSURE IN CONTROL LATE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MCS OVER WESTERN OHIO SHOULD WEAKEN SOME BEFORE MOVING INTO OUR
REGION. EVEN SO...MODELS STILL SHOW CAPES OF 500 TO 1000...SO DO NOT
EXPECT IT TO DIE COMPLETELY. WITH FLASH FLOOD GUIDANCE BEING SO LOW
IN MANY AREAS AND AFTERNOON CONVECTION MOVING SLOWER SUNDAY
AFTERNOON. DECIDED TO GO AHEAD AND ISSUE A FLASH FLOOD WATCH THROUGH
SUNDAY EVENING. HAVE ALSO UPDATED THE FORECAST TO BETTER REFLECT THE
MCS ARRIVING FROM THE WEST.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
MODELS LOOK DIVIDED IN THEIR PCPN SOLUTIONS WITH A NEARLY ZONAL FLOW
AT H5 AND A QUASI STATIONARY FRONTAL BOUNDARY LINGERING SOUTH OF THE
AREA IN THE BEGINNING OF THE PERIOD. NEAR 2 INCHES OF PRECIPITABLE
WATER...CAPE VALUES EXCEEDING 1000 J/KG AND BOUNDARY LAYER
CONVERGENCE SUGGEST CONVECTIVE INITIATION WILL LIKELY TAKE PLACE
DURING THE AFTERNOON AND EVENING HOURS. POOR DEEP LAYER SHEAR AND
LAPSE RATES WILL LIMIT THE STRENGTH AND DURATION OF DIURNAL
CONVECTION. HOWEVER...WITH DEWPOINTS NEAR 70 DEGREES LOWLANDS...AND
PW EXCEEDING 2 INCHES...EXPECT ANY STORM CAPABLE TO PRODUCE VERY
HEAVY RAIN IN SHORT PERIOD OF TIME. THE NAM AND ECMWF SHOW SIMILAR
QPF FIELDS...BUT WEAKER THAN THE GFS AND SREF...WHICH QPF
INTENSITIES LOOK GENERALLY SIMILAR. DECIDED TO GO WITH THE GFS/SREF
SOLUTION PROMPTING MID TO HIGH CHANCE POPS SUN NGT AND
MON...DECREASING MON NGT SPREADING SLIGHT CHANCE FROM THE NORTHWEST
THRU TUE NGT AS A HIGH PRESSURE BUILDS ACROSS THE NORTHEASTERN
STATES TRIES TO INFLUENCE THE LOCAL WEATHER.
WEAK FLOW AND HIGH HUMIDITY WILL PROVIDE WARM TEMPERATURES
ESPECIALLY AT NIGHT WITH READING IN THE UPPER 60S. ABUNDANT CLOUD
COVER WILL KEEP HIGHS IN THE MID 80S. ADOPTED BIAS CORRECTED MOS
NUMBERS WITH MINOR TWEAKS ACROSS THE NORTHERN AND MOUNTAINOUS
SECTIONS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POPS RETURN WEDNESDAY...AS A WEAK LOW PRESSURE PUSHES A COLD FRONT
FROM THE OH VALLEY ACROSS WV THRU WED NGT. HIGH DEWPOINTS IN THE
UPPER 60S AND PW NEAR 2 INCHES SUGGEST ANY STORM COULD PRODUCE HEAVY
DOWNPOURS. GFS AND ECMWF SHOW COMPARABLE SOLUTIONS ON INTENSITY AND
COVERAGE OF THEIR QPF FIELDS. ADJUSTED POPS ACCORDINGLY.
HIGH PRESSURE BUILDS BEHIND THE FRONT THURSDAY...PROVIDING DRIER
WEATHER THRU THE END OF THE WEEK. REMOVED POPS THU THRU FRI
NIGHT...AND INTRODUCED CLEARING AS THE CANADIAN CLOUD GUIDANCE...A
LACK OF BUOYANCY...AND GFS DRY COLUMN SUGGEST HIGH PRESSURE IN
CONTROL.
FOR TEMPERATURES...GENERALLY USED THE BIAS CORRECTED CONSENSUS
MOS...TWEAKING IN OCCASIONS WITH THE BIAS CORRECTED SREF FRO LOWS.
GENERALLY HIGHS SHOULD STAY IN THE MID 80S LOWLANDS...RANGING INTO
THE MID 70S HIGHER ELEVATIONS...EXCEPT ON SATURDAY WHEN HIGHS COULD
REACH THE LOWER 90S LOWLANDS. LOWS GENERALLY IN THE LOW TO MID
60S...EXCEPT FRI NIGHT AND SUN NIGHT WHEN HIGH MOISTURE COULD KEEP
TEMPS IN THE UPPER 60S.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
DISTURBANCE WILL EXIT TO THE EAST THIS EVENING. THIS WILL ALLOW
CLOUDS TO GRADUALLY CLEAR OVERNIGHT IN MANY AREAS. WITH THE WET
GROUND...FOG WILL QUICKLY FORM. SOME THUNDERSTORMS CAN NOT BE RULED
OUT OVERNIGHT...DUE TO THE ABUNDANT MOISTURE OVER THE REGION. A LOW
CUMULUS DECK CAN BE EXPECTED ON SUNDAY...WITH NUMEROUS THUNDERSTORMS
DEVELOPING.
AFTER 00Z MONDAY...
LOCALIZED IFR IN SCATTERED THUNDERSTORMS SUNDAY EVENING...WITH FOG
DURING PREDAWN HOURS MONDAY ESPECIALLY FOR AREAS RECEIVING RAINFALL
SUNDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR WVZ005>011-
013>020-024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR VAZ003-004.
&&
SYNOPSIS...AAR/ARJ
NEAR TERM...RPY
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...AARHazardous weather outlook, Jun 12, 10:22 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1022 PM EDT SAT JUN 12 2010 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-140230- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1022 PM EDT SAT JUN 12 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 12, 8:28 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 ENE CHAUNCEY 37.78N 81.94W
06/12/2010 LOGAN WV FIRE DEPT/RESCUE
PART OF CHURCH LYING ON ROUTE 10 IN NIBERT FROM MUDSLIDE.
&&
NWEBBLocal storm report, Jun 12, 8:31 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 3 ENE CHAUNCEY 37.78N 81.94W
06/12/2010 LOGAN WV FIRE DEPT/RESCUE
DAIRY HOLLOW RD AT NIBERT RD WASHED OUT.
&&
NWEBBLocal storm report, Jun 12, 8:32 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD HOLDEN 37.81N 82.07W
06/12/2010 LOGAN WV FIRE DEPT/RESCUE
NUMEROUS WATER RESCUES ONGOING.
&&
NWEBBLocal storm report, Jun 12, 8:34 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD DINGESS 37.87N 82.17W
06/12/2010 MINGO WV FIRE DEPT/RESCUE
NUMEROUS WATER RESCUES ONGOING.
&&
NWEBBSpecial weather statement, Jun 12, 8:59 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 PM EDT SAT JUN 12 2010
VAZ003-004-130130-
BUCHANAN VA-DICKENSON VA-
859 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT BUCHANAN AND NORTHEASTERN
DICKENSON COUNTIES...
AT 855 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHEAST OF GRUNDY TO GRUNDY TO BREAKS INTERSTATE PARK...MOVING
SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR OAKWOOD AROUND 920 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3726 8239 3729 8232 3728 8215 3738 8195
3728 8184 3728 8181 3723 8174 3718 8178
3718 8182 3714 8188 3712 8200 3708 8201
3705 8204 3703 8215
30Special weather statement, Jun 12, 9:36 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT SAT JUN 12 2010
KYZ102-105-WVZ005-130215-
CARTER KY-LAWRENCE KY-WAYNE WV-
936 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LAWRENCE...SOUTHEASTERN
CARTER AND WEST CENTRAL WAYNE COUNTIES...
AT 932 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRAYSON LAKE
STATE PARK...MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR HITCHINS AROUND 940 PM...WILLARD AROUND 950
PM...YATESVILLE LAKE STATE PARK AROUND 1010 PM AND LOUISA AROUND 1020
PM.
THIS WILL IMPACT
I-64 BETWEEN MILE MARKERS 164 AND 169 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3837 8307 3828 8279 3824 8279 3826 8271
3820 8254 3800 8266 3810 8292 3814 8290
3818 8293 3818 8299 3820 8301 3819 8306
3824 8314
30The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:54 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 4 days |
| Jun 12, 10:29 PM EDT | Flash Flood Warning | RLX | Logan, Mingo, Wyoming | 5 hr |
| Jun 12, 11:34 PM EDT | Flash Flood Warning | RLX | Logan, McDowell, Mingo | 3 hr |
| Jun 13, 12:44 AM EDT | Special Weather Statement | RLX | Boone, Lincoln, Raleigh | 76 min |
| Jun 13, 1:02 AM EDT | Special Weather Statement | RLX | McDowell | 73 min |
| Jun 13, 1:07 AM EDT | Special Weather Statement | RLX | Calhoun, Doddridge, Jackson, Pleasants, Ritchie, Tyler and 2 more | 68 min |
| Jun 13, 2:14 AM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 6 more | 76 min |
| Jun 13, 2:37 AM EDT | Special Weather Statement | RLX | Raleigh | 83 min |
| Jun 13, 3:15 AM EDT | Areal Flood Warning | RLX | Logan | 6 hr |
| Jun 13, 4:00 AM EDT | Flash Flood Warning | RLX | McDowell, Wyoming | 3 hr |
| Jun 13, 4:01 AM EDT | Flash Flood Warning | RLX | McDowell, Wyoming | 3 hr |
| Jun 13, 2:30 PM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 75 min |
| Jun 13, 2:45 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 90 min |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.